Vol. 298, No. 1, 2019

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
The Journal
Editorial Board
Special Issues
Submission Guidelines
Submission Form
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
Other MSP Journals
The asymptotic bounds of viscosity solutions of the Cauchy problem for Hamilton–Jacobi equations

Kaizhi Wang

Vol. 298 (2019), No. 1, 217–232
DOI: 10.2140/pjm.2019.298.217

We study the Cauchy problem for time-periodic Hamilton–Jacobi equations with Tonelli Hamiltonians. It is well known that the Cauchy problem admits a unique bounded viscosity solution. We provide a more precise description of the boundedness of the viscosity solution. We introduce the notion of asymptotic bounds of the viscosity solution of the Cauchy problem. An asymptotic bound is a 1-periodic viscosity solution of the Hamilton–Jacobi equation. We show how to obtain the optimal asymptotic bounds, i.e., minimal asymptotic upper bound and maximal asymptotic lower bound. Our method relies upon Mather theory and weak KAM theory on Lagrangian dynamics.

Hamilton–Jacobi equations, viscosity solutions, Cauchy problem, asymptotic bounds, weak KAM theory
Mathematical Subject Classification 2010
Primary: 35B40, 35F25, 37J99
Received: 15 November 2015
Revised: 5 June 2017
Accepted: 30 April 2018
Published: 2 February 2019
Kaizhi Wang
School of Mathematical Sciences
Shanghai Jiao Tong University